MDJunction - People Helping People
 
Ask a Question
10/01/2008 11:39 AM

So sick of it.

Holt
Holt  
Posts: 352
Member

So I took off work today. That's probably my tenth sick day this year. Lots of panic call-ins in the beginning of the year. My boss is very understanding and accommodating...that's a bonus of working for a small, family owned company I guess. But getting back to today, I slept maybe 5 hours on and off last night, finally got up at 5:30, an hour and a half before usual. Tired but couldn't sleep. Achy, chills, headache. I'm sitting here typing this and I'm sweating. It's 71 degrees in here. My heart is thumping very noticeably all the time now lately. Is this Paxil withdrawal (flu-like symptoms)? Do I have a flu? Do I have heart condition? This is ridiculous, I can't even go to the store for 5 minutes without getting my anxiety all wound up. This is no way to live. I've been on Lexapro for 3 weeks today & I don't see any benefit from it.

I'm so disgusted with my Panic Disorder and the "health care" I get for it. How much harder will this be when I'm say, 56 and my SSRI stops working and I need to find a replacement that works?

I wish I could go on disability for a month, get the meds straightened out and double up on my counseling. Can I put life on hold for a month, would that be okay? lol

I'm so pissed. I feel like a cow being led to slaughter without a choice in the matter.

Sorry so bitter. One of those days (again)

Andy

Reply

10/01/2008 11:56 AM
s24sassy
S24sassy  
Posts: 1037
Senior Member

Hey Andy. Sorry to hear you're so upset. Have you ever thought about trying to get off the meds and stop that roller coaster? I swear I'm doing better now on nothing (except Ativan when needed) than I was when they were having me try this or that or the other...At least right now I KNOW FOR A FACT if something freaky happens, it's not the meds! (It's just me & my bizarre body & mindSmile) I really do know how you feel because when this first happened I thought it was so scary that all the doctor did was keep handing me different pills. I was like, "Isn't there something else I can try besides meds?" They don't tell you about behavior-cognitive therapy that could potentially prevent you from needing meds. Do you think they get a kickback from the pharmaceutical companies? I do.

It sounds like you're just about done with the withdrawal from the Paxil anyway and if the Lexapro isn't working, have you considered trying to do it without meds?

Sandy


10/01/2008 12:08 PM
s24sassy
S24sassy  
Posts: 1037
Senior Member

Have you been drinking a lot of water? Sometimes that can help get the old drug out of your system faster. Just a thought.

Sandy


10/01/2008 01:05 PM
Holt
Holt  
Posts: 352
Member

I drink close to a gallon of green tea a day, not water though...too watery! lol And yes, I'll bet the pharmaceutical companies own the medical establishment. Too bad for us.

Andy


10/01/2008 01:36 PM
s24sassy
S24sassy  
Posts: 1037
Senior Member

No wonder you're nervous! Doesn't green tea have a butt load of caffeine in it?

10/01/2008 02:30 PM
Holt
Holt  
Posts: 352
Member

Well, it has less caffeine than the regular (Convenience store) kind, and less sugar, which is why I made the switch. C'mon, I went from 5 cups of coffee a day to just two! I need SOME caffeine - lol.

Andy


10/01/2008 08:40 PM
sisters4life

Andy i am going through the same things you are right now and i haven't switched meds. So what the H*** is wrong with me? I mean i went to the store earlier today with my mom and 2 miles up the road from my house the panic and anxiety hit..... by the time i got back home i just wanted to curl up in a ball and stay there for the rest of my life. So you are not alone on this roller coaster ride. It sucks but we are all on it together. Just wish we all could hit the high part and stay there instead of going back down hill.

10/02/2008 06:14 AM
Mariellyn25
 
Posts: 77
Member

Holt, sorry you are feeling so bad. Anxiety and panic suck. Also sorry to hear the Lexapro isnt helping. I have my bad days, but maybe we are all just very sensitive people with a load of ANXIETY that we're just going to have to deal with somehow without the meds...in other words, we're all nut balls....no no kidding!! Have you been having any full blown panic attacks? I've realized that Lexapro will not take away all my anxiety because its something ive always had, and everyone has it in their lives, but it has cut out any SEVERE panic attacks, at least for now. I hope it starts doing something for you Sad, but you do have a lot more to deal with in your life...(work, blood pressure) Maybe you should try cutting way down on your caffeine (easy to say, hard to do)

(sigh) Why does every headache mean I'm going to have a stroke? (just a thought, sorry)

Anyway, take care!!! Smile


10/02/2008 10:50 AM
crazy09
 
Posts: 434
Member

Hi Andy,

I too am so sick of this panic thing. I have switched meds to zoloft 50mg and lexapro 10mg a night together OH NO. I am to go spend the night in the hospital with my daughter tonight and dread it because of the panic.

I have really vivid dreams on this combo that I took last night. Don't remember most of them but just that they were vivid but not bad. Then I get afraid a new med will make me go crazy or hurt someone I love even though I normally would never hurt myself or anyone I get afraid I will on every new medicine. My hands and feet are sweaty right now sign of beginning panic for me. I need to drive to the hospital by myself 25 miles away. I have a stuffy nose etc.

But I have decided not to return to my job but work for my sister in her daycare for less less money but it will just have to work out. I have to get over this panic so I can enjoy life again instead of fear it. I hope you are feeling better today. You are in my prayers. HUGS.


10/02/2008 02:27 PM
Holt
Holt  
Posts: 352
Member

Thanks for the help guys. I think I'm coming close to the realization (Thanks Sandy) that I might be better off without the meds. I get the best work done with my counselors when my guts are 'laying all over the table', and I'm just getting sick_to_death of the withdrawals and the side-effects, and everything else that goes along with some of these meds. Certainly not the easy way to do it, but I don't think any of us get anything easily - I just need to get to the root of the fear and eliminate it.

Thanks again for all the help!

Hs & Ks

Andy

Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved